Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Can taking OTC PM pain relievers delay the periods ?

Hi, im a 32 yr old female who last year had a baby in may 2010. October 2010 I started my cycles again ranging from 32 - 34 day cycles. January 21, 2011 was the last time I had my period. I have done many Pregnacy tests, including an ultrasound on March 7 showing no cysts , nothing wrong at all. A doctor gave me a shot of progestone. I did experiece cramps but still didnt get my period. I havent been under any extra stress, and my weight is steady. The only thing that i can think that has changed is I ve been taking OTC PM pain relievers to relieve my pain from a cap on my tooth since the middle of Feburary. The pain is getting better, so i ll be stopping soon with the PM pain relievers. My question is can the OTC PM pain relievers be interfering with my cycle? I dont have health insurance, so going to doctors isnt feisable. Thank You from Out of wack Mom
Asked On : Sat, 2 Apr 2011
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
OTC pain meds are not having any effect on your menstrual cycles.It either could be due to extreme stress or due to some pathology.You need to get some blood tests done for hormone levels if you scan was clean.Thyroid dysfunction,high prolactin etc can cause this.Also you need to take a course of hormones for the bleeding to take place.Im afraid that you will need to consult a doctor about this.
Answered: Sat, 2 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor